EconPapers    
Economics at your fingertips  
 

Profit rates equalization and balanced growth in a multi-sector model of classical competition

Roman Kiedrowski

Journal of Mathematical Economics, 2018, vol. 77, issue C, 39-53

Abstract: The article refers to the old issue of profit rates equalization, originated from the works of Smith and Ricardo. It is devoted to a dynamic, recursive model of classical competition in a growing economy. The economy is composed of n firms (sectors) producing n different goods. Decisions on prices and production are made in each period by firms managers who take production capacities, determined by fixed capital, as given. All firms are owned by one representative capital owner (a capitalist) who decides in each period on his consumption and investment funds and next distributes the investment fund among firms on the basis of their capital profitability differentials. The author presents proof of existence, uniqueness and stability of a long-run classical equilibrium, which is equivalent to a balanced, long-run growth of fixed capital, output and consumption with equal profit rates and zero inventories.

Keywords: Profit rates equalization; Classical equilibrium; Classical competition; Prices of production; Balanced growth; Multi-sector models (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300594
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:77:y:2018:i:c:p:39-53

DOI: 10.1016/j.jmateco.2018.05.002

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:77:y:2018:i:c:p:39-53